Texas, 2014Damaging Wind in Texas, July 4, 2014
July 4, 2014 · NWS EWX · 1 event in 1 county or zone
Thunderstorms formed in a moist, conditionally unstable air mass along an outflow boundary. One of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed in a moist, conditionally unstable air mass along an outflow boundary. One of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 4, 5:41 PM CST, 11 minutes earlier.
Area forecast discussion, Jul 4, 5:41 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI JUL 4 2014
.AVIATION...
CONVECTION AROUND AUS HAS DISSIPATED AND NOT EXPECTING ANY FURTHER
STORMS TONIGHT. STORMS ARE BEGINNING TO APPROACH THE SAN ANTONIO
AREA AND LIKE YESTERDAY PREDICTING WHERE THEY GO IS TRICKY. HAVE
INCLUDED TEMPO FOR THE NEXT TWO HOURS AT SAT AND SSF. VIS MAY DROP
IN RAIN TO MVFR AND WIND GUSTS TO 25 KTS ARE POSSIBLE. OUTSIDE OF
CONVECTION CONDITIONS WILL BE VFR WITH LIGHT SOUTHEASTERLY WINDS.
CONVECTION CHANCES SATURDAY AFTERNOON/EVENING SHOULD REMAIN AWAY
FROM THE TERMINALS...BUT IS NOT COMPLETELY OUT OF THE QUESTION.
&&
.PREV DISCUSSION... /ISSUED 348 PM CDT FRI JUL 4 2014/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
ISOLATED THUNDERSTORMS HAVE DEVELOPED AS EXPECTED OVER THE
NORTHEASTERN QUARTER OF OUR AREA...WHERE MOISTURE WAS POOLED AND
SATELLITE IMAGERY HINTS AT A WEAK CYCLONIC CIRCULATION. EXPECT
STORMS TO SLOWLY DRIFT WEST...WITH NEW STORMS DEVELOPING ALONG
OUTFLOW BOUNDARIES AND THE SEA BREEZE. SOME OF THESE STORMS COULD
PRODUCE PEA-SIZE AND GUSTY OUTFLOW WINDS TO 40 MPH. SHORT RANGE
MESOSCALE MODELS AND CLIMATOLOGY SUGGEST THESE STORMS SHOULD END
BETWEEN 02-03Z...AND THUS MOST FIREWORKS DISPLAYS BE HELD AS
SCHEDULED. ONE OR TWO SPOTS MAY RECEIVE ONE TO TWO INCHES OF RAIN WITH
THE STORMS...BUT MOST LOCATIONS WILL REMAIN DRY. EXPECT STORMS
ALONG THE SEA BREEZE AGAIN SATURDAY...BUT POPS WILL BE CLOSER TO
20 PERCENT...AND AREA TO THE COASTAL PLAINS EAST OF THE I-35
CORRIDOR.
LONG TERM (SUNDAY THROUGH FRIDAY)...
WEAK RIDGING AND LOWER PRECIPITABLE WATER WILL LEAD TO SLIGHTLY
HIGHER TEMPERATURES AND EVEN LOWER CHANCES FOR CONVECTION SUNDAY
THROUGH TUESDAY. NOTHING OUT OF THE ORDINARY FOR MID-SUMMER...JUST
WARMER AND DRIER THAN THE PAST WEEK. THE MEDIUM RANGE MODELS ARE
IN VERY GOOD AGREEMENT WITH A WEAK TROUGH...MORE OF A LOCAL MINIMA
BETWEEN THE DESERT SOUTHWEST AND BERMUDA SUBTROPICAL HIGHS...TO
SET UP ALONG THE TEXAS/LOUISIANA BORDER WEDNESDAY AND DRIFT WEST
ACROSS OUR AREA THURSDAY AND FRIDAY. THE BEST CHANCES FOR POPS ARE
THURSDAY AFTERNOON AND EVENING. STORM MOTION APPEARS TO BE SLOW
AND PRECIPITABLE WATER WILL PUSH A LITTLE ABOVE TWO INCHES...SO
LOCALLY HEAVY RAINFALL MAY BE AN ISSUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 94 72 96 72 / 30 10 10 - -
AUSTIN BERGSTROM INTL AIRPORT 70 94 69 96 70 / 30 10 10 - -
NEW BRAUNFELS MUNI AIRPORT 71 94 71 96 71 / 20 20 20 - -
BURNET MUNI AIRPORT 71 92 70 94 71 / 30 10 - - -
DEL RIO INTL AIRPORT 75 97 75 99 75 / - 10 - - -
GEORGETOWN MUNI AIRPORT 72 94 71 95 71 / 30 10 - - -
HONDO MUNI AIRPORT 71 95 71 97 71 / 20 10 - - -
SAN MARCOS MUNI AIRPORT 71 93 70 94 70 / 20 20 20 - -
LA GRANGE - FAYETTE REGIONAL 73 94 73 95 73 / 40 20 20 20 20
SAN ANTONIO INTL AIRPORT 73 94 73 95 74 / 20 10 10 - -
STINSON MUNI AIRPORT 73 94 73 96 72 / 20 10 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Jul 4, 4:04 AM CST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CDT FRI JUL 4 2014
TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
504 AM CDT FRI JUL 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS MAINLY ALONG
AND EAST OF A LINE FROM KERRVILLE TO SAN ANTONIO TO KENEDY . SOME
OF THE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS...FREQUENT
LIGHTNING...AND GUSTY OUTFLOW WINDS. ISOLATED AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE WITH SLOWER MOVING STORMS. THE ACTIVITY SHOULD
DIMINISH AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 4, 2:48 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT FRI JUL 4 2014
TXZ194-209-042115-
FAYETTE-LEE-
348 PM CDT FRI JUL 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEE AND NORTHERN FAYETTE
COUNTIES UNTIL 415 PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF ROUND TOP...OR 10 MILES SOUTHEAST
OF GIDDINGS...MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GIDDINGS...
NECHANITZ...
WARDA...
NORTHRUP...
RABBS PRAIRIE...
SERBIN...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3001 9669 2994 9700 3018 9704 3019 9677
3015 9677 3015 9671
TIME...MOT...LOC 2048Z 082DEG 5KT 3008 9680Thunderstorm Wind, Guadalupe
- When
- July 4, 5:52 PM CST
- Where
- Guadalupe County, 2.4 mi NNE of Cibolo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.580, -98.210
A thunderstorm produced wind gusts estimated at 60 mph that blew a metal storage building into power lines and knocked down the power poles on Tolle Rd. near Steele High School in Cibolo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, July 4, 20142 deaths · 2 events
- Wildfire in California, July 4, 2014$2.5 million · 1 event
- Lightning Strike in Florida, July 4, 2014$200,000 · 1 event
- Flash Flooding and Dust Storm in Nevada, July 4 to 8, 2014$77,000 · 57 kt wind · 17 events
- Lightning Strike in Colorado, July 4, 2014$50,000 · 1 event
- Tornadoes in Virginia, July 4, 2014$30,000 · EF0 · 2 events
- Flash Flooding and Damaging Wind in California, July 4 to 5, 2014$25,000 · 5 events
- Hail and Lightning Strike in Florida, July 4, 20141 injured · 0.88 in hail · 2 events
- High Wind and Heavy Rain in Maine, July 4 to 5, 201453 kt wind · 8 events
- Tropical Storm in North Carolina, July 4, 2014$10,000 · 7 events
- Hail and Damaging Winds in Nebraska, July 4, 20141.75 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 4, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535932.